MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117009
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inflammation (1932); Tachycardia (2095); Disability (2371); Ambulation or Postural Difficulties (2544)
Date of Event 04/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, it is alleged that post-implant of the bard soft mesh, the patient experienced disability, pain, allergic reaction, inflammation and surgical intervention for mesh removal.Based on the information provided to date, no conclusion can be made as to the degree to which the bard soft mesh, may be causing or contributing the patient¿s reported symptoms.The adverse reaction section of the instructions-for-use, supplied with the device, identifies inflammation and pain as possible complications.No lot number has been provided; therefore a review of the manufacturing records could not be conducted.Should additional information be provided, a supplemental mdr will be submitted.Not returned.
 
Event or Problem Description
The following was reported via maude event report (mw5096812): allergic mesh reaction destroying my qol.Two devices; coloplast altis urethra sling and bard soft mesh for sacrocolpopexy.Coloplast altis sling at one week post op initiated repeated uti, pain and gait disturbance, where none existed before.Removal of mesh required travel to another state at one month post op for surgery and stopped uti but some urine retention and discomfort remain.Still testing for damage and possible pudendal nerve entrapment.Successful removal of the anchors required travel for a second removal surgery at 13 months post op at a specialist in (b)(6) clinic in (b)(6) from another state.Although both anchors were found and removed, the anchors are not always found and few surgeons will attempt it.This surgery requires thigh dissection.By the way, my surgeon did not discuss the sling surgery with me.He knew i had no urinary incontinence.I did not know i was scheduled for urinary sling surgery.Previously he cancelled my surgery because i had questions, so i couldn't ask about the surgery unless i took the risk of having it cancel again.The sacrocolpopexy mesh has created extremely disabling pain, disability and appears to have created new inflammation or increased inflammation body wide.The pain centers at the sacrum where the mesh is attached to a ligament to secure the vaginal vault from descending.The pain radiates along the pelvic bones and to the attached muscles.Everything inside and outside of my pelvis hurts including complications with my otherwise very healthy intestines.I was diagnosed with sibo recently, walking is difficult, fatigue and pain and recovery from activity has me sitting in a recliner on a heating massage pad 10- 15 hours a day.I have my own tens unit to help with the pain.I was very active before the mesh was installed in my pelvis.Mesh has increased inflammation throughout my body which is likely classified as autoimmune disease and different than simply local inflammation at the location of the mesh.I have a chronic blood cancer called polycythemia vera, a myeloproliferative neoplasm.It is characterized by some inflammation.The mesh has increased the symptoms beyond a manageable amount.Increased or different medications and even surgery are being considered to relieve symptoms.I am holding off significant changes until the mesh is hopefully removed.Other people have seen auto immune type of mesh reactions stop if mesh is removed.I had minor svt but now with mesh i have often increased heart rate and pounding heart rate.I am short of breath.I am waiting to schedule an appointment to have the mesh removed by leading expert dr (b)(6) in (b)(6).Many women have repeated unsuccessful surgeries.It will mean another out of state travel.The fifth and hotel stay for me and my husband during the risk of covid.I may never recover completely from these mesh complications and it is possible i could get worse.Mris, x-ray, us tests to look for pain causes found nothing.Now scheduled to look for inflammation markers for autoimmune.Fda safety report id#(b)(4).
 
Additional Manufacturer Narrative
As reported, it is alleged that post-implant of the bard soft mesh, the patient experienced disability, pain, allergic reaction, inflammation and surgical intervention for mesh removal.Based on the information provided to date, no conclusion can be made as to the degree to which the bard soft mesh, may be causing or contributing the patient¿s reported symptoms.The adverse reaction section of the instructions-for-use, supplied with the device, identifies inflammation and pain as possible complications.No lot number has been provided; therefore a review of the manufacturing records could not be conducted.Addendum: h11: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the additional information and product identifiers provided in the legal claim.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental mdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
The following was reported via maude event report (mw5096812): allergic mesh reaction destroying my qol.Two devices; coloplast altis urethra sling and bard soft mesh for sacrocolpopexy.Coloplast altis sling at one week post op initiated repeated uti, pain and gait disturbance, where none existed before.Removal of mesh required travel to another state at one month post op for surgery and stopped uti but some urine retention and discomfort remain.Still testing for damage and possible pudendal nerve entrapment.Successful removal of the anchors required travel for a second removal surgery at 13 months post op at a specialist in (b)(6) clinic in (b)(6) from another state.Although both anchors were found and removed, the anchors are not always found and few surgeons will attempt it.This surgery requires thigh dissection.By the way, my surgeon did not discuss the sling surgery with me.He knew i had no urinary incontinence.I did not know i was scheduled for urinary sling surgery.Previously he cancelled my surgery because i had questions, so i couldn't ask about the surgery unless i took the risk of having it cancel again.The sacrocolpopexy mesh has created extremely disabling pain, disability and appears to have created new inflammation or increased inflammation body wide.The pain centers at the sacrum where the mesh is attached to a ligament to secure the vaginal vault from descending.The pain radiates along the pelvic bones and to the attached muscles.Everything inside and outside of my pelvis hurts including complications with my otherwise very healthy intestines.I was diagnosed with sibo recently, walking is difficult, fatigue and pain and recovery from activity has me sitting in a recliner on a heating massage pad 10- 15 hours a day.I have my own tens unit to help with the pain.I was very active before the mesh was installed in my pelvis.Mesh has increased inflammation throughout my body which is likely classified as autoimmune disease and different than simply local inflammation at the location of the mesh.I have a chronic blood cancer called polycythemia vera, a myeloproliferative neoplasm.It is characterized by some inflammation.The mesh has increased the symptoms beyond a manageable amount.Increased or different medications and even surgery are being considered to relieve symptoms.I am holding off significant changes until the mesh is hopefully removed.Other people have seen auto immune type of mesh reactions stop if mesh is removed.I had minor svt but now with mesh i have often increased heart rate and pounding heart rate.I am short of breath.I am waiting to schedule an appointment to have the mesh removed by leading expert dr (b)(6) in (b)(6).Many women have repeated unsuccessful surgeries.It will mean another out of state travel.The fifth and hotel stay for me and my husband during the risk of covid.I may never recover completely from these mesh complications and it is possible i could get worse.Mris, x-ray, us tests to look for pain causes found nothing.Now scheduled to look for inflammation markers for autoimmune.Fda safety report id#(b)(4).Addendum per legal claim: attorney alleges that the patient was implanted with bard soft mesh on (b)(6) 2019.Attorney alleges that the patient had suffered and will continue to suffer pain, suffering, disability, impairment as a result of the implantation of the prior designated pelvic mesh product.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key10790541
Report Number1213643-2020-20034
Device Sequence Number1088367
Product Code FTL
UDI-Device Identifier00801741030864
UDI-Public(01)00801741030864
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Catalogue Number0117009
Device Lot NumberHUCV1990
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability; Required Intervention;
Patient SexFemale